Hello friends, I am writing to ask if anyone has ever taken Doxepin and how did it relate to your migraine pain? For the past 2 wks i've been slowly taking myself off corgard before going on to 30mg of doxepin a night. I have been having increased pain due to this withdrawl and my attitude sucks. I have a nasty habit to project my pain into anger and nasty looks. I never hit or any of that but I become someone even I don't like to be around. HELP!!! Can anyone relate to this? I'm sure someone can. Damn I hate these waves of pain so bad that the only comfort that can be found is to retreat to a pitch black room. I hope that this new medicine that i read up on as a antidepressent helps me fight this misery. Sorry if I sound like doom and gloom but as you can relate it is increasingly hard to find any hope when your head is throbbing and you wish it would just stop. My neurologist is going to try me on this and see what happens but I know I just seem to stump him at every turn when medicine works for @ the max 2mths. Boy am I depressed here's hoping this med works. Please say a prayer for me that it works. :( Thank you for just listening to me go on and on. Kathy
valrico, fla USA - Date: 08/28/98 (Fri)
Time: 09:14:59 PM
...Day 7 of the misery... You know, it's not that the pain is so intense that I can't stand it, but who wouldn't go crazy if they had a continuous headache for 7 days? I broke down and took the darvocet, but it's not helping much anymore. I'm afraid if I go to the doctor and ask for something else, he is going to think I am a "drug seeker"
or something. My mom is a nurse, and she said that most doctors think that if you go in asking for pain medication. I have noticed a correlation between my headaches and my menstrual cycle. It seems that every time I start my period, a headache starts that day, and doesn't end until my time is up. Is this common? Anyway... I just needed to whine a little more. Maybe soon this stupid headache will leave me alone and I can get on with my life for a few weeks...
Birmingham, AL USA - Date: 08/28/98 (Fri)
Time: 09:09:22 PM
This is meant in reply to Tammy, who mentioned being anxious about taking Prozac as a preventative drug. I don't take Prozac, but I do take Paxil, which is in the same family of drugs as Prozac. When my neuro mentioned Prozac, I expressed worry about taking something like that, because of all the bad press I've heard about the drug. She informed me that Prozac is a very good, safe, non habit-forming and effective drug. It has simply been given a bad rap in the media because it has been over-prescribed to too many people who shouldn't have been on it, and because of a study that was done with very dubious and questionable results. The results said that people who took Prozac were more likely to commit suicide, inferring that Prozac was causing them to do this. The truth of the matter is, the patients in the study were all suffering from depression. Naturally, a group of people who are severely depressed are much more likely to have a higher percentage of suicides than normal. My doctor (who is highly
recommended, is recognized as an expert in the field of migraines, and whom I implicity trust) that it is depression, not depression medication, which caused the incidences of suicide in that study group. The Paxil is working wonderfully for me, I'm down to just a few migraines a month (menstrual); I was having more like 15 or 20 a month before this. I found this info out lately, so I just wanted to share what I've learned. Take care, everybody! Hope today is headache-free for you and me.
TN USA - Date: 08/28/98 (Fri)
Time: 06:04:43 PM
Hello all...just thought that I would drop in here to read all the new entries and let you know of my most recent experience with my doctor. This past week, I had a major migraine and nothing that I have in my small arsinal of meds would work to take the pain away. Time for a trip to the ER for a shot of Nubain and Phenergan. But first I have to call the doc. OK, fine no problem I have done this before. He answers the phone and after I lament my malady to him, I hear dead space on the phone. After a few L-O-N-G minutes, he comes on the phone and says. "I wonder what you are taking these shots for...you don't sound like you have a headache to me...you always have a smile on your face...I have patients with real migraine and they do not smile...there is not a test yet to tell whether a patient has a headache so I guess you can go to the ER for a shot, but I will show you a real migraine patient tomorrow." ????????????? I was not aware that you could see through a phone...I know the technology is there, but I do not have it. How was he able to decide that I had a smile on my face...I did not...what are you supposed to sound like on the phone when you have a headache??? I have been going to this doc since the first of the year and am beginning to wonder about him. I am not sure at this point whether I should start to look around for another doc or what. I have an appointment with him in September, so I guess I will wait and see what happens then. In the meantime, I thnk that I shall try to get along without calling him again. I have suffered from these headaches for 14 years and have at times learned to live with them. I have seem him on occasion in the office with a headache and perhaps I did smile at him...I'll bet it was not a really big smile and I'll bet I had dark glasses on. Does anyone out there have an answer to what I am supposed to sound like on the phone?? Should I cry...should I sound weak, and what does weak sound like?? I used to make a living working with doctors and I answered the phone frequently...if I had a headache, I still had to sound cheerful, people did not want to talk to someone who sounded sicker than they were. What is the answer here???????? By the way, he did not call me the next day to come to the office to "see a real migraine sufferer." It will be interesting to see what happens the next time that I see him. I hope that all of you are well, and that you are continued to have no headaches. Thank God and Rhonda for this site. Linda
Coffeyville, KS USA - Date: 08/28/98 (Fri)
Time: 03:05:25 PM
I have checked this site out a few times and found it to be quite informative. There are so many drugs I have not even heard of. I have dealt with migraines for about 20 years. Only in the past 2 or 3 have I gotten any relief. Presently taking 50mg Imitrex pills. Just AWESOME!!! I have only had a few that the Imitrex did not take away. Now my doctor is talking about changing to Zomig. Two of my three sisters also get migraines. Theirs started in the past few years. It is amazing just how what some people assume is "just a headache" can litterally throw you on the floor. I am greatful for an understanding family, especially my wife! Well gotta go take that pill now. Take care, God Bless you all and thanks for this site!!
Castalia, Ohio USA - Date: 08/28/98 (Fri)
Time: 02:13:35 PM
What a great site. I stumbled upon it while trying to research 5HTP (and would love to hear from anyone who might have tried this serotonin precursor for migraine treatment). I have had migraines ever since I can remember; I'm now 31 and my migraines have been getter worse over the last few years. I have tried Verapamil, Desipramine, Midrin, Corguard (worked, but made me tired & I gained 30 pounds), acupuncture & Chinese herbs, every over the counter pain killer known -- really nothing has been what I would deem satisfactory. I have also taken fiorinal for years, but doctors have gotten very cautious about prescribing it (and I don't like taking as much as I need to for pain). Imitrex works, but I don't want to use it 5-6 times per month; also, my headaches do come back after the initial shot (hence the fiorinal usage). At least one of my headaches is "menstrual," but the rest are brought on by god knows what -- stress does play a role, I know. I have been to see many headache specialists, including "the man," Neil Raskin, at UCSF. The options presented to me still seem pretty limited. I am concerned about the lethargy/weight gain side effects (and others) of tricyclic antidepressants I have not yet tried, and don't wish to go on betablockers again. I would be very interested in hearing from women who have tried Prozac and/or Zoloft for their migraines. Would also love to hear from anyone else who gets migraines lasting several days, several times per month -- do you have any suggestions?
San Francisco, CA USA - Date: 08/28/98 (Fri)
Time: 12:53:25 PM
Hi everyone. I've written hear before and found some great friends and gotten great advice. I've come with another question. In reading the journals today I've read about several of you taking Prozac as a preventative med. Does it work? Does it worry any of you to take the drug when it so controversial with it's effects? Are there any side effects? Any information would help. I was on Prozac for a short time for panic attacks but my family and myself a little, worried about the reaction it has on your body and the long term effects. Please write me with answers. Thank you all and god bless.
Centreville, VA USA - Date: 08/28/98 (Fri)
Time: 09:40:55 AM